Louisiana, 2014Flood and Hail in Louisiana, June 10 to 13, 2014
June 10 to 13, 2014 · NWS LCH · 4 events in 3 counties and zones
A strong upper level disturbance passed across the region from June 10th to the 13th producing multiple rounds of severe weather and flooding across portions of the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level disturbance passed across the region from June 10th to the 13th producing multiple rounds of severe weather and flooding across portions of the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 9, 10:55 PM CST, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 9, 10:55 PM CST, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1155 PM CDT MON JUN 9 2014
.DISCUSSION...
10/06Z TAF ISSUANCE.
&&
.AVIATION...
LATEST SATELLITE TRENDS INDICATE REGION IS SANDWICHED BETWEEN TWO
AREAS OF CLOUDS/CONVECTION WITH PARTLY CLOUDY VFR CONDITIONS
CURRENTLY. ANOTHER SHORTWAVE UPSTREAM IS PRODUCING A BKN BAND
OF SHRA/TSRA FM NEAR KSHV SW TO KUTS. THIS ACTIVITY EXPECTED TO
REACH BPT/AEX BETWEEN 08Z-09Z AND LCH 09Z-10Z...WHICH CORRESPONDS
TO RECENT HRRR RUNS. SCT TO NUMRS SHRA/TSRA WILL CONTINUE INTO
TUESDAY...WITH ACTIVITY EXPECTED TO REACH THE ACADIANA TERMINALS
BY MID-MORNING TUES. CONVECTION SHOULD BEGIN TO TAPER OFF FROM
WEST TO EAST LATE TUES AFTN INTO TUES EVENING. VFR CONDITIONS
SHOULD PREVAIL WITH THE EXCEPTION OF LOWERED VISBYS/CIGS DURING
SHOWERS/STORMS. SLY WINDS WILL TREND MORE SWLY TUESDAY AS A
FRONTAL BOUNDARY BECOMES STALLED JUST WEST OF THE AREA. 24
&&
.PREV DISCUSSION... /ISSUED 911 PM CDT MON JUN 9 2014/
UPDATE...CURRENT FORECAST SEEMS TO BE ON TRACK AS THUNDERSTORMS
HAVE RE-DEVELOPED OVER CENTRAL TEXAS AND WILL SLOWLY PROGRESS INTO
THE FORECAST AREA DURING THE NIGHT. WATER VAPOR SHOWS THUNDERSTORMS
LINING UP NICELY ALONG TAIL OF SOUTHERN PLAINS SHORT WAVE. ONLY
CHANGE TONIGHT WILL BE TO LOWER POPS UP TO 06Z. NO OTHER CHANGES
PLANNED AT THIS TIME. AP
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 73 85 70 88 / 60 50 30 10
KBPT 74 86 71 91 / 60 60 20 10
KAEX 72 84 68 89 / 60 50 30 10
KLFT 76 85 72 88 / 40 60 40 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 9, 4:54 AM CST, 19 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
554 AM CDT MON JUN 9 2014
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-101100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
554 AM CDT MON JUN 9 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
THE CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BEGIN TO INCREASE
TODAY WITH THE APPROACH OF A MID/UPPER-LEVEL STORM SYSTEM FROM THE
SOUTHERN PLAINS. A STORM OR TWO COULD BECOME SEVERE WITH DAMAGING
WINDS BEING THE PRIMARY CONCERN INTO TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED SHOWERS AND STORMS WILL CONTINUE INTO TUESDAY WHEN THE
SYSTEM ALOFT MOVES AWAY FROM THE REGION. LIKE TODAY...A STORM OR
TWO COULD BECOME SEVERE WITH DAMAGING WINDS BEING THE PRIMARY
CONCERN INTO TONIGHT. WEDNESDAY AND THURSDAY LOOK DRY AS A WEAK
RIDGE BUILDS OVER THE REGION ALOFT...BUT MAINLY AFTERNOON RAIN
CHANCES RETURN FOR THE WEEKEND AS ANOTHER DISTURBANCE ALOFT
APPROACHES THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
25
Event by event
2 hail, 1 thunderstorm wind, 1 flood. Local standard time, as filed.
Thunderstorm Wind, St. Landry
- When
- June 10, 12:00 AM CST
- Where
- St. Landry County, 1.19 mi E of Opelousas Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Newspaper
- Coordinates
- 30.550, -92.080
A large oak tree was blown down in a thunderstorm and fell onto a church near Opelousas.
Flood, Lafayette
- When
- June 10, 11:30 AM CST to 1:30 PM CST
- Where
- Lafayette County, 2.06 mi WSW of Pitette to 0.28 mi SSE of Scott
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 30.160, -92.033
Periods of heavy rain through the morning around Lafayette eventually flooded roadways. Several streets and intersections were closed due to high water including along Ambassador Caffery Parkway, Rue Fosse, Johnston Street, Taft Street, Vermilion Street, and Cornelius Drive.
Hail, Allen
- When
- June 13, 3:52 PM CST
- Where
- Allen County, 0.91 mi SW of Reeves
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 30.520, -93.040
A thunderstorm produced nickel size hail in the town of Reeves. The report was received from The Pit Stop Tire and Auto along Highway 190.
Hail, Allen
- When
- June 13, 4:20 PM CST
- Where
- Allen County, 5.53 mi N of Le Blanc
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.600, -92.950
KPLC-TV 7 relayed a report through Facebook of quarter size hail near the town of Leblanc with the same storm that produced hail in Reeves.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Tennessee, June 10, 2014$395,000 · EF0 · 29 events
- Flash Flooding and Hail in West Virginia, June 10 to 13, 20141 injured · $286,000 · 1.25 in hail · 25 events
- Hail and Damaging Winds in North Carolina, June 10, 2014$340,000 · 1.5 in hail · 17 events
- Damaging Winds in Kentucky, June 10, 2014$2,000 · 56 kt wind · 89 events
- Damaging Winds in Kentucky, June 10, 2014$360,000 · 50 kt wind · 5 events
- Flood and Damaging Winds in Ohio, June 10, 20141 injured · $98,000 · 55 kt wind · 11 events
- Hail and Damaging Winds in Tennessee, June 10, 2014$76,000 · 1.75 in hail · 21 events
- Hail and Damaging Winds in Virginia, June 10 to 11, 2014$86,000 · 1.25 in hail · 16 events
- Damaging Winds in Virginia, June 10, 2014$65,000 · 55 kt wind · 7 events
- Tornado and Hail in Alabama, June 10, 2014$20,000 · EF1 · 6 events
- Damaging Winds in Ohio, June 10, 2014$51,000 · 50 kt wind · 5 events
- Damaging Winds and Lightning Strike in North Carolina, June 10, 2014$33,000 · 50 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525735, 525316, 525317, 525318.